Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Minimal immersions of low dimensional manifolds


Author: Robert D. Little
Journal: Proc. Amer. Math. Soc. 66 (1977), 347-350
MSC: Primary 57D40; Secondary 55G36
DOI: https://doi.org/10.1090/S0002-9939-1977-0646071-6
MathSciNet review: 0646071
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if M is a spin n-manifold, $ n \leqslant 7$, then M immerses in $ {{\mathbf{R}}^{n + 3}}$.


References [Enhancements On Off] (What's this?)

  • [1] M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 93 (1959), 242-276. MR 0119214 (22:9980)
  • [2] I. M. James and E. Thomas, An approach to the enumeration problem for non-stable vector bundles, J. Math. Mech. 14 (1965), 485-506. MR 0175134 (30:5319)
  • [3] R. D. Little, A relation between obstructions and functional cohomology operations, Proc. Amer. Math. Soc. 49 (1975), 475-480. MR 0418099 (54:6143)
  • [4] -, Torsion elements and the classification of vector bundles, Canad. J. Math. 29 (1977), 327-332. MR 0431169 (55:4171)
  • [5] J. Milnor, Lectures on characteristic classes, mimeographed notes, Princeton Univ., Princeton, N. J., 1957.
  • [6] R. E. Mosher and M. C. Tangora, Cohomology operations and applications in homotopy theory, Harper and Row, New York, 1968. MR 0226634 (37:2223)
  • [7] P. Olum, Invariants for effective homotopy classification and extension of mappings, Mem. Amer. Math. Soc. No. 37 (1961). MR 0126850 (23:A4144)
  • [8] -, Factorizations and induced homomorphisms, Advances in Math. 3 (1969), 72-100. MR 0238314 (38:6590)
  • [9] E. Thomas, The torsion Pontrjagin classes, Proc. Amer. Math. Soc. 13 (1962), 485-488. MR 0141132 (25:4543)
  • [10] -, Real and complex vector fields on manifolds, J. Math Mech. 16 (1967), 1183-1206. MR 0210136 (35:1030)
  • [11] -, Submersions and immersions with codimension one or two, Proc. Amer. Math. Soc. 19 (1968), 859-863. MR 0229246 (37:4820)
  • [12] -, Vector fields on low dimensional manifolds, Math. Z. 108 (1968), 85-93. MR 0224109 (36:7156)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D40, 55G36

Retrieve articles in all journals with MSC: 57D40, 55G36


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0646071-6
Keywords: Obstructions, functional cohomology operations, independent vector fields, immersions
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society